No upper body strength .... pains in shoulders?

I have been diagnosed with Hughes Syndrome about 13 years ago, when I was pregrant with my 2nd child. I had three miscarriages before this and this is how they found the reason for my miscarriages. I have all the usual signs for Hughes syndrome, but lately I have had a lot of pains in my legs, nodules flare ups and something very different is that I have pains in my shoulders. Lifting my arms feel very heavy after a short while, even when brushing my hair or washing my hair, or even brushing my teeth! I have no upper body strength and I am constantly tired. Does anyone know if this is linked to Hughes syndrome, or could it be nothing to do with it ... any suggestions?

20 Replies

oldestnewest
  • Hi I get the same its very painfull your arms feel like lead I have had it many years I always get a steroid jab in the Bum it helps make an appointment with your Doctor as It may be a different thing Good Luck

  • Hi, Thank you for your email. Its nice to get some insight into people who have similar symtoms as yourself, you don't feel you are alone. I will go and see my doctor about it, but I do have a feeling it is related to hughes syndrome, but my GP will say its something else as they are not well informed in this field! I will keep you informed. Regards, Julieanne.

  • Hello, Thanks for taking the time to email me. I have only just found your site yesterday (Sat) and thought well maybe somone can give me some insight into this extra problem I have, hence the heavy arms etc. I am so impressed with all of you who have taken the time to let me know that unfortunately I am not the only one with the same problem. It looks like its linked to hughes syndrome or lupus so I will ask my GP for something that might help .... but I am not holding my breath though as they seem not to know a lot about it. The other GP in the practice was quite good, he was very intersested in thie field and I always seemed to get somewhere with him, but unfortunately he had a car crash last July and was killed at a young age of 39. I feel I am complaining about nothing when I am still here! Thank you all for your shared comments, Regards,Julieanne

  • Hi, Yes I get this too. When it's very bad I have been given a course of steroids. It does help but I hate taking them. I generally get told that there is nothing else they can do for it. It's such a horrible feeling. Good luck, I hope u feel better soon.

  • Hello Dani, Thank you for your email, much appreciated. Its amazing to know that there is so many of us out there with possibly the same problems. Although it nice to know I am not alone, but I would not wish it on anybody, its a horrible feeling and I hope when I go and see my GP he will be able to help ... although I am not holding my breath.

    I will keep you informed. Regards, Julieanne.

  • It is amazing Julieanne, I have felt like I was making it all up for years. I know drs say its part of it but when they can do so little for it I just feel silly. I have never spoken to anyone else with Hughes before, I found this site over the weekend & it has been a comfort already. I generally cope pretty well but my a aches are back & it's hard to explain. Good luck at dr, I hope u get something for it. Rest & feel better soon. Thx for making me feel normal.

  • I too have only just found the site over the weekend, and thought what the heck I will see what other say about it. I have been amazed by how many well meaning people like yourself have taken the time to reply to my email. Unfortunately we are not alone, which is a comfort in itself that we all share the same problems. I was not sure if the heavy arms etc. was anything to do with hughes syndrome, but with the help of others over the weekend I have come to realize its part of it. I know now that I am not going crazy or imagining things. I can go to my GP now knowing that I do have this and hopefully he can help? I hope you too will get better soon,or at least get something else from the doctor to ease the pain.

    Regards, Julieanne.

  • Hi Julieanne,

    welcome to the group i hope you get the answers and support you want. I also get a heavy feeling ain my arms and pain in my shoulders had it for years You may want to talk to the doc about it.

    Paddy

  • Hi Paddy, Thank you for your email. Your information has helped and I have to go and see my doctor about it, although he does not seem to know much about the symptoms of Hughes! Do you get anything for it, if so do you mind telling me what it is? I don't like taking too many tablets as I am already on 5 a day and I am sure they don't agree with my stomach as I get a horrible pain, stabbing, burning sensation. Thanks, Julieanne.

  • apart from the pregablin i take Oxycodone the rest of what Jessie said is what i would of recommended

    Paddy

  • Hi julieanne

    welcome and glad you found us.

    I also have paibful, heavy,achy arms neck and shoulders. Depends what meds you are already on, but i take pregabalin, slow release tramadol for pain (amongst others) and omaprazole for gastro problems also domperidone to help with nausea (mostly caused by all the meds. Vicious circle tho.

    Hope you find help and support you need here. Hope you feeling well today.

    Take care gentle hugs love sheena xxxxx :+) :-) :-)

  • The heavy limbs especially when raising them is something that has bothered me for many years. I have given up mentioning it to my rheumy as she doesn't really take it on board.

  • I have had aching shoulders for years, have steroid injections into shoulder blade every 6 months or so, (could do with it more often, NHS though!!) at the local pain clinic. Dont know if it is because of having hughes or lupus but am gonna mention it at my next lupus appt at St Thomas'.

  • i had it for years awell just had a rheumy blood test done and it came back clear, when i spoke to a doctor at the hospital about it he said if you lose weight it will help but like some many people that i have heard about losing weight is very hard, i was given Diazepam to help relax my joints but i dont like taken too many tablet as i am on loads as it is plus i have 2 lots of pain killers as well to take when it get to bad

  • If you are serious about weight loss, read a book called Wheat Belly published last year by a cardiologist. Not only is there a strong argument for anyone to go off from wheat if they are diagnosed with an autoimmune condition such as Hughes, but wheat may be the very cause of your weight problem. Weight falls off effortlessly when you give up wheat. I know it sounds too easy to be true, but it is not. Check out the book by William Davis, MD.

  • I definitely believe that my feeling of weakness in upper arms is related to my APS diagnosis as is the pain and tingling in my spine. Check out the condition called transverse myelitis which is associated with APS (Hughes). The connection between APS and the myelitis is referenced in a article released April 2010 from the International Journal of Clinical Rheumatology titled Treatment of Antiphospholipid Syndrome by doctors Medhi, Uthman, and Khamashta. We need to educate more doctors about this condition that plagues us.

  • Hi Julieanne

    I'm so glad you've mentioned this as i've been having aching arms and shoulders and been feeling so tired recently. I didn't think about it being connected!! Ive also had numbness down my left arm twice for about 15 minutes or so and lower back pain. You've got me wondering now!!!

    I'm glad you've found the site. It's so useful and also reassuring to find there are others with similar symptoms who will help you and give encouragement.

    Jane

  • Hi all

    This is why I just love this site all together we are a force we help each other as we are all hurting and it's easier than searching on the net lol ypu get 1st hand experience here I think we are very lucky x

  • I don’t have much strength in my arms but I try to maintain my fitness by going to Pilates and yoga. These are gentle exercises which may improve your strength and will definitely help prevent it getting worse.

  • Hello to all of you pain related sufferers! I am so grateful to all of you for taking the time to let me know how you are all feeling and obviously have the same problems. Its reassuring to know (unfortuntely) that we are not alone with this problems. I agree that some doctors don't know much about this condition and they either prescribe more tablets, but taking more medication does not make the matter any better, its still there the next day, week or month. I too hate taking too many tablets as it affects my stomach and I have bad pains, shooting and very bad heartburn unless I take my tablets to conteract this. If I forget to take this tablet, wow do I know about it, so it might help ease the pain but its affecting other internal organs ... which is the worse in the long run I don't really know.? Oh well its nice to moan to someone who really know how WE feel, so thank you for that it all helps. Will keep you updated. Regards, Julieanne.

You may also like...